Wildfire, Northern Gila County
- When
- April 1, 12:00 AM MST to April 2, 12:00 PM MST
- Where
- Northern Gila County forecast zone
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 33.800, -110.812 (the zone’s center; the record gives no point)
The Webber Fire was sighted at 7:30 AM on March 29 about 5 miles east of Pine (12 miles north of Payson). The fire was about 20 acres when it was spotted then it quickly spread up the steep sides of the Mogollon Rim.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
The Webber Fire was sighted at 7:30 AM on March 29 about 5 miles east of Pine (12 miles north of Payson). The fire was about 20 acres when it was spotted then it quickly spread up the steep sides of the Mogollon Rim. Fire investigators determined that the fire was person-caused. More than 280 people were assigned to the Webber Fire. 100% containment was reached on April 2 at around noon with 4,310 acres burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Mar 31, 9:45 PM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 PM MST WED MAR 31 2004 .SYNOPSIS...A COMPLEX LOW PRESSURE SYSTEM WILL APPROACH THE STATE BRINGING COOLER TEMPERATURES ALONG WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW DAYS. THE SYSTEM WILL MOVE EAST OF THE STATE ON MONDAY. DRY AND WARMER WEATHER IS EXPECTED TO RETURN EARLY NEXT WEEK. && .DISCUSSION...SCATTERED SHOWERS FROM EARLIER THIS AFTERNOON AND EVENING HAVE BEGUN TO DIMINISH WITH ONLY LIGHT ACTIVITY REMAINING JUST SOUTH OF THE CWFA. ZFP UPDATED EARLIER THIS EVENING AND NO FURTHER UPDATES PLANNED. EPAC WAVE HAS BEGUN TO SPLIT WITH THE SRN STREAM SLOWLY CLOSING OFF AS IT APPROACHES THE BAJA COAST THIS EVENING. AHEAD OF THIS LOW... MOISTURE HAS BEEN STREAMING NORTHWARD DURING THE DAY. IN THE NRN STREAM...THE TROUGH WAS MOVING ONSHORE INTO THE PACNW AND NRN GREAT BASIN...AND WILL CONTINUE TO INTERACT WITH THE SRN LOW IN A COMPLEX FASHION. NEITHER OF THESE TWO LOWS SHOULD MOVE TO THE EAST VERY QUICKLY SINCE THERE IS A STRONG BLOCKING LOW CURRENTLY LOCATED OVER THE EAST COAST. MODELS HAVE HAD A DIFFICULT TIME DEPICTING THE EVOLUTION AND TRACK OF THIS COMPLICATED JUXTAPOSITION OF LOWS BUT IT IS BECOMING OBVIOUS THAT THE SRN LOW WILL SUCCEED IN DRAWING SUBTROPICAL MOISTURE NORTHWARD WHILE THE NRN LOW DRAWS COOLER TEMPS SOUTHWARD. TEMPS SHOULD FALL TO BELOW CLIMO LEVELS FRIDAY AND REMAIN THERE FOR THE NEXT FEW DAYS. BY LATE FRIDAY...THE TWO SEPARATE LOW CENTERS MERGE AGAIN INTO A STRONG AND DEEP SYSTEM OVER THE DESERT SOUTHWEST WITH A CONTINUING FLOW OF MOISTURE NORTHWARD INTO AZ. THIS PATTERN CONTINUES WELL INTO MONDAY BEFORE THE LOW FINALLY BEGINS TO EXIT TO THE EAST. NEWEST GFS AND MESO-ETA CUMULATIVE PCPN FIELDS ARE BOTH VERY IMPRESSIVE...BUT BECAUSE OF MODEL INCONSISTENCY WILL NOT BE THAT AGGRESSIVE WITH THE FORECAST AT THIS TIME. IF NEXT SET OF MODEL RUNS ECHOES THIS SOLUTION IT WILL BE TIME TO INCREASE POPS...RAINFALL ACCUMULATIONS...AND MAYBE EVEN SNOWFALL ACCUMULATIONS IN THE HIGHER ELEVATIONS. DB && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST WED MAR 31 2004 AZZ004>018-037>040-011400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST WED MAR 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393724, 5393725.